MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW, TI GAMMA3 Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW, TI GAMMA3 Ø10.5X105MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600105S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported" that during primary surgery surgeon inserted a gamma3 nail in a patient 4 weeks ago and the screw for locking the carrier, but the screw could not be turned forward.As the fracture was in a good position, surgeon decided not to replace it.Unfortunately, the carrier screw has now moved laterally, and he had to replace the nail after all.The initial surgery was on (b)(6) 2024, the revision surgery took place on (b)(6) 2024 where he inserted a new gamma3 nail.He did not want to extend the initial surgery on an (b)(6) year-old patient.Surgeon thinks that this is a dynamic system and that the screw should prevent rotation.However, it is still possible for the support screw to migrate up to approx.40% of the length of the screw.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Despite the return of the screw, the reported event could not be confirmed during the investigation.The device inspection revealed the following: the identification of the returned lag screw could be confirmed based on the catalog # and the lot # marked.The threads at the tip on the implant are deformed and worn out.Multiple parallel wear marks on the implant's shaft can be observed.Such marks are a result of friction between the screw and the lag screw hole during screw insertion and do not give any evidence of the reported migration.The extent of the deformation on the lag screw tip is unusual and could indicate a migration of the implant.However, the deformation alone does not give enough evidence to confirm the reported event.X-rays would have been essential in order to perform a complete investigation and confirm the implant migration.However, the images were not received.Nonetheless, based on the information provided, it could be determined that the alleged event is related to a user related issue.Indeed, it was confirmed by the user that the nail was implanted without the set screw.As a reminder, the use of the set screw is mandatory and ensures the stability of the set screw, its absence may lead to an implant migration.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported" that during primary surgery surgeon inserted a gamma3 nail in a patient 4 weeks ago and the screw for locking the carrier, but the screw could not be turned forward.As the fracture was in a good position, surgeon decided not to replace it.Unfortunately, the carrier screw has now moved laterally, and he had to replace the nail after all.The initial surgery was on (b)(6) 2024, the revision surgery took place on (b)(6) 2024 where he inserted a new gamma3 nail.He did not want to extend the initial surgery on an (b)(6) patient.Surgeon thinks that this is a dynamic system and that the screw should prevent rotation.However, it is still possible for the support screw to migrate up to approx.40% of the length of the screw.".

Brand Name
LAG SCREW, TI GAMMA3 Ø10.5X105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21072623
Report Number0008031020-2025-00002
Device Sequence Number8307394
Product Code HSB
UDI-Device Identifier04546540374950
UDI-Public(01)04546540374950(17)290430(10)K1B9F18
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number30600105S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexUnknown